MAUDE Adverse Event Report: BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303345
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material number: 303345.Batch number: unknown.We have had 15-20 reports of coring, stoppers being pushed into vials, and even parts of stoppers breaking off.Our list of meds involved is super varied and the manufacturers are different too - pfizer, hospira, american regent, amneal, and fresenius kabi.We have 3-4 different kinds of blunt tip needles as well - bd blunt fill needle ref 305180, blunt fill needle, covidien 8881850310, blunt fill needle, covidien, 8881540111, bd cannula blunt sterile latex free plastic ref 303345.Has anyone contacted manufacturers regarding material used in stoppers? i spoke with an amneal rep and they could not say that anything has changed with the manufacturing process or materials used.
 
Additional Manufacturer Narrative
(b)(4) follow up as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of defect during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information received.

Brand Name
CANNULA BLUNT PLASTIC
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21303429
Report Number1911916-2025-00076
Device Sequence Number15683961
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public(01)00382903033454(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303345
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown